Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 18, 2025, 8:56 PM CDT for Hickman County, Maury County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2025, 8:56 PM CDT (01:56 UTC)
- Expired
- Jun 18, 2025, 9:18 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hickman County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
404
WFUS54 KOHX 190156
TOROHX
TNC081-119-190230-
/O.NEW.KOHX.TO.W.0084.250619T0156Z-250619T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
856 PM CDT Wed Jun 18 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northwestern Maury County in Middle Tennessee...
Southeastern Hickman County in Middle Tennessee...
* Until 930 PM CDT.
* At 856 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Centerville, moving east at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Maury and southeastern Hickman Counties, including the
following locations... Santa Fe and Williamsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3567 8738 3577 8737 3579 8713 3572 8704
3562 8713
TIME...MOT...LOC 0156Z 262DEG 25KT 3570 8731
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
131 follow-up statement
655
WWUS54 KOHX 190218
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
918 PM CDT Wed Jun 18 2025
TNC081-119-190228-
/O.CAN.KOHX.TO.W.0084.000000T0000Z-250619T0230Z/
Maury TN-Hickman TN-
918 PM CDT Wed Jun 18 2025
...THE TORNADO WARNING FOR NORTHWESTERN MAURY AND SOUTHEASTERN
HICKMAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3567 8738 3577 8737 3579 8713 3572 8704
3562 8713
TIME...MOT...LOC 0216Z 262DEG 25KT 3572 8714
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 18, 7:12 PM CDT, 1 hour 44 minutes earlier. Its key messages:
- Updated at 653 PM CDT Wed Jun 18 2025
- There is a slight risk (level 2/5) for severe storms this afternoon and overnight. Gusty winds and heavy rain are the main hazards, but there is a low hail threat and a very low tornado threat as well.
- Be prepared for nocturnal severe weather. Have your cell phone charged before going to bed and your weather radio turned on in case a warning is issued.
- Summer-like heat and drier weather makes an appearance across middle Tennessee this weekend. Heat indices climb to 100 degrees Saturday through Monday.
Area forecast discussion, Jun 18, 7:12 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 712 PM CDT Wed Jun 18 2025 ...New UPDATE... .KEY MESSAGES... Updated at 653 PM CDT Wed Jun 18 2025 - There is a slight risk (level 2/5) for severe storms this afternoon and overnight. Gusty winds and heavy rain are the main hazards, but there is a low hail threat and a very low tornado threat as well. - Be prepared for nocturnal severe weather. Have your cell phone charged before going to bed and your weather radio turned on in case a warning is issued. - Summer-like heat and drier weather makes an appearance across middle Tennessee this weekend. Heat indices climb to 100 degrees Saturday through Monday. && .UPDATE... Issued at 712 PM CDT Wed Jun 18 2025 An upper level trough and MCV from an overnight MCS has pushed into the Great Lakes. This is pushing a boundary south through OH into Middle TN. Meso Analysis is showing abundant amount of MLCAPE of 2000+ j/kg with mid-level lapse rates around 6.5. Bulk shear is starting to come up and will be 25-30 knots this evening. This will be enough for some organized cells and strong to severe storms. The line is already well developed in the west and has produced a 54 mph wind gust in Clarksville. The better forcing with the line will remain along and north of I-40 with the activity more scattered south of I-40. A Severe Thunderstorm Watch has been issued for counties along and north of I-40 until midnight. Strong wind gusts are going to be the primary threat with strong thunderstorms with large hail the secondary threat. Low level shear will amp up to 20-25 knots and that would be enough for a tornado but overall the threat looks very low. PWATs remain 1.70-1.90" and we will see heavy rain with any activity. Storm motion will be quick and that will keep the flash flooding threat lower but we may see some training along the line and if we do we could see localized flash flooding. The main line will clear the eastern part of the area between 12-2 AM. Another MCV will work out of MO towards midnight and that may bring some additional scattered thunderstorms behind this main line. The atmosphere may be worked over at this point and storms will have less CAPE to work with. The latest HRRR runs are also showing the better forcing to our south. This will overall keep the severe risk on the low side after midnight. Still will have a heavy rain threat with any thunderstorms. && .SHORT TERM... (Rest of today through Thursday) Issued at 1102 AM CDT Wed Jun 18 2025 Satellite shows low clouds over middle Tennessee this morning, with some puffy cumulus clouds trying to go up already. Today's severe weather will be two fold. First, a former MCS and MCV will make their way east into this afternoon (do believe this is what we see on satellite over Arkansas this morning), which will provide sufficient lift and forcing to kick off some afternoon convection. Could see some strong to severe storms with this convection, and SPC is suggesting these discrete storms would provide more of a large hail threat. Still thinking some gusty winds and heavy rainfall could be added to that hazards list as well. Tonight into Thursday morning will be another story. SPC has placed our NW counties in a slight risk for severe weather (level 2/5) with a marginal risk (1/5) across the remainder of the area. Looking at the CAMs, 2 - 3 waves are shown. The first line moves along the KY/TN state line in the evening hours Wednesday, and is not really a threat to the rest of middle Tennessee. The second wave is overnight into Thursday morning, and affects the entire area. This wave is split in the CAMs between remaining one continuous line of storms or splitting into two, where one has more of a southerly push than easterly. It seems stronger in the guidance west of I-65, and then kind of fizzles out as it moves east. Guidance continues to show the possibility of discrete storms ahead of these main lines, which would cause more severe weather issues, but wind is our main threat Wednesday evening into Thursday, followed by large hail, and a very low tornado threat at this time. We are still concerned by the high PWATs in the area, however, storm motion at this time looks to limit the flash flooding threat. If we get training storms (multiple storms going over the same place) or high rainfall rates, we could see some flash flooding trouble in those areas. Definitely worth monitoring the hydrological threat tonight as well. With this being an overnight affair, make sure you have multiple ways to receive warnings, including one that will wake you up like a weather radio or cell phone. Thursday will continue the showers and thunderstorms, but the severe threat will be marginal and mainly on the plateau as storms exit east Thursday morning. However, improved bulk shear values and alright lapse rates mean we could see some stronger afternoon storms that pose a wind and hail threat. Highs tomorrow will be in the 80s, with heat indices approaching 90 degrees. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 1102 AM CDT Wed Jun 18 2025 The weekend looks largely dry, but humid and hot. A stout ridge will take hold over the southeast US over the weekend and into next week, which will limit our rain chances but crank up those temperatures. Highs look to reach the mid 90s, and the airmass will remain humid over middle Tennessee, bringing about heat indices that will creep into the 100s by Saturday. This pattern of daily heat will continue into mid-week next week, with major heat risk affecting middle Tennessee by Sunday afternoon. Remember to take frequent breaks in the air conditioning or shade and drink lots of water if you're spending any time outdoors. && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Wed Jun 18 2025 TS are expected to move into the area this evening and spread across our TAF sites. Multiple waves will keep showers and storms in the forecast throughout most of the overnight hours. Have tempo'd to try and time these out. Gusty southwest winds will continue until storms move through any given TAF sites tonight. Lower confidence on scattered showers and thunderstorms Thursday morning and through the afternoon, but are possible. Included a few prob30 lines for any TS that develop through Thursday morning and afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 88 68 91 / 80 40 0 0 Clarksville 72 86 67 89 / 90 20 0 0 Crossville 66 80 61 83 / 70 80 0 0 Columbia 70 87 66 89 / 80 50 0 0 Cookeville 68 81 64 84 / 70 60 0 0 Jamestown 66 79 61 83 / 70 70 0 0 Lawrenceburg 69 86 66 89 / 80 60 0 0 Murfreesboro 70 87 66 90 / 70 60 0 0 Waverly 68 85 66 89 / 80 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Mueller SHORT TERM...Holley LONG TERM....Holley AVIATION.....Cravens
In the hours before
Local storm report, Jun 18, 8:15 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
815 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Dmg 6 E Mcewen 36.09N 87.52W
06/18/2025 Dickson TN Public
Large tree down on a property near HWY 70 W
between McElhiney Road and Lane Road.
&&
CMLocal storm report, Jun 18, 8:26 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
826 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Tstm Wnd Dmg 6 S Vanleer 36.15N 87.46W
06/18/2025 Dickson TN Public
Large tree down near Nels Adams Rd between
Maple Grove Rd and Union Rd.
&&
CMSpecial weather statement, Jun 18, 8:26 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
826 PM CDT Wed Jun 18 2025
TNZ008-009-027>029-190200-
Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Macon TN-
826 PM CDT Wed Jun 18 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL DAVIDSON...SUMNER...
NORTHWESTERN WILSON...WESTERN MACON AND WESTERN TROUSDALE COUNTIES
THROUGH 900 PM CDT...
At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Westmoreland to Mount Juliet.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Hartsville, Hendersonville, Mount Juliet,
Lakewood, Westmoreland, Hermitage, Belinda City, Green Hill,
Bethpage, Oak Grove, Bledsoe Creek State Park, and Dickerson Chapel
Recreation Area.
This includes Interstate 40 between mile markers 215 and 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3663 8604 3621 8623 3612 8672 3665 8642
TIME...MOT...LOC 0126Z 252DEG 26KT 3665 8627 3622 8651
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Local storm report, Jun 18, 8:35 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
835 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg 4 E Millersville 36.39N 86.62W
06/18/2025 Sumner TN Emergency Mngr
Several trees reported down on New Hope Rd,
Mud Hollow Rd, Weeping Willow Rd and
Brinkley Branch Rd in Sumner County -
between White House and Hendersonville.
&&
CMLocal storm report, Jun 18, 8:38 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
838 PM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM Tstm Wnd Dmg 3 E Portland 36.58N 86.46W
06/18/2025 Sumner TN Public
Trees down near Hwy 52E & N Leath Rd and
also on Gibson St in Portland.
&&
CMSpecial weather statement, Jun 18, 8:53 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
853 PM CDT Wed Jun 18 2025
TNZ009>011-030-031-033-190230-
Overton TN-Pickett TN-Clay TN-Jackson TN-Macon TN-Smith TN-
853 PM CDT Wed Jun 18 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT...NORTHERN SMITH...JACKSON...CLAY AND EASTERN
MACON COUNTIES THROUGH 930 PM CDT...
At 853 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Red Boiling Springs to 6 miles
northwest of Carthage. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Celina, Gainesboro, Red Boiling Springs, Whitleyville, Moss, Dixon
Springs, Pleasant Shade, Dale Hollow Lake, and Standing Stone State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3662 8520 3633 8540 3627 8613 3637 8606
3640 8598 3642 8597 3643 8602 3662 8587
3661 8550
TIME...MOT...LOC 0153Z 252DEG 32KT 3662 8581 3631 8604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 28 min |
| Jun 18, 7:07 PM CDT | Special Weather Statement | OHX | Hickman, Perry | 23 min |
| Jun 18, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 35 min |
| Jun 18, 7:12 PM CDT | Special Weather Statement | OHX | Rutherford | 33 min |
| Jun 18, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 30 min |
| Jun 18, 7:17 PM CDT | Tornado Warning | OHX | Perry | 28 min |
| Jun 18, 7:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 37 min |
| Jun 18, 7:36 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 24 min |
| Jun 18, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 36 min |
| Jun 18, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 30 min |
| Jun 18, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 27 min |
| Jun 18, 8:08 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 37 min |
| Jun 18, 8:23 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 37 min |
| Jun 18, 8:26 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 34 min |
| Jun 18, 8:31 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 29 min |
| Jun 18, 8:53 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 37 min |
| Jun 18, 9:19 PM CDT | Special Weather Statement | OHX | Maury | 26 min |
| Jun 19, 1:54 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 36 min |
| Jun 19, 2:27 AM CDT | Special Weather Statement | OHX | Montgomery | 33 min |
| Jun 19, 2:56 AM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Jun 19, 3:50 AM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| Jun 19, 4:07 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jun 19, 4:56 AM CDT | Areal Flood Advisory | OHX | Cheatham, Robertson | 3 hr |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.